Skip to main content

College of Sciences & Technology

MS Faculty - Jeong-Mi Yoon

Jeong-Mi Yoon photo

Jeong-Mi Yoon

Professor

Office: S712
713-22-8457
yoonj@uhd.edu

  • Ph. D. in Applied Mathematics, University of California-Los Angeles, 1999

  • Master of Science in Biomathematics, University of California-Los Angeles, 1991

  • Master of Science in Mathematics, Seoul Nation University , 1984

  • Bachelor of Science in Mathematics , Seoul Nation University, 1981​



​MATH 1301: College Algebra
​MATH 1306: Fund of Calculus with Applications
MATH 2401: Calculus I
MATH 2412: Calculus II - Natural Sciences
MATH 3301: Differential Equations
MATH 4396: Senior Thesis​​​

  • Professor, Mathematics and Statistics, University of Houston-Downtown. (2012-Present) 
  • Associate Professor, Computer and Mathematical Sciences, University of Houston-Downtown. (2005-2011)
  • Assistant Professor, Computer and Mathematical Sciences, University of Houston-Downtown.  (1999-2004)


Research Fields

I have been focused on the numerical and analytical methods for solving partial and ordinary differential equations and mathematical modeling.

Publications

1. Mathematical Modeling of Glassy-winged Sharpshooter Population, with V. Hrynkiv, L. Morano, A. T. Nguyen, S. Wilder, and F. Mitchell, Mathematical Biosciences and Engineering, 11(3), 2014.

2. A Series Solution to a Partial Integro-Differential Equation Arising in Viscoelasticity, with S. Xie and V. Hrynkiv, IAENG International Journal of Applied Mathematics, 43(4), pp. 172-175, 2013.

3. Two Numerical Algorithms for Solving a Partial Integro-Differential Equation with a Weakly Singular-Kernel, with S. Xie and V. Hrynkiv, Applications and Applied Mathematics: An International Journal, 7(1), pp. 133-141, 2012.

4. Evaluation of Xylem-feeding Insects (Hemiptera: Auchenorrhyncha) in Texas Vineyards: Distribution along State-wide Environmental Gradients, with L. Morano, A. Abedi and F. Mitchell, Society of Southwestern Entomologists, 35(4): 503-512, 2010.

5. An Adomian Decomposition Method for Solving Predator Prey Model Equations, with E. Deeba and S. Xie, Journal of Concrete and Applicable Mathematics, 5(4), pp. 323-329, 2007.

Research Interests:
Numerical and analytical methods for solving partial and ordinary differential equations and mathematical modeling. The main contribution of my research is to find both analytical and also numerical solutions of various differential equations. Also, I have tried to develop mathematical models of glassy-winged sharpshooter population in Texas vineyard and consider the optimal management protocols for protecting Pierce’s Disease in Texas vineyard using the reasonable mathematical model.

Academic Interests: 
I have participated in the various undergraduate research programs so that students could have opportunities for a deeper understanding of mathematical modeling of scientific phenomena.

Awards

NSF 04-546: Interdisciplinary Training for Undergraduates in Biological and Mathematical Sciences (UBM). Co-PI. Title: UBM-Institutional: Team Research Training Program in Biology and Mathematics. Amount of Award: $899,750; Length of Award: Fall 2007-Summer 2012 (5-year program).

CST Webmaster
Last updated 8/9/2017 7:04 AM